MAUDE Adverse Event Report: SYNTHES GMBH TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 357.428
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: hwc the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a neck for femur procedure performed on an unknown date, two (2) tfn screw inserter/extractor and one (1) connecting screw short were removed from the trays because they no longer connect properly to the implants.The procedure was completed successfully by using a new tray.There was surgical delay of 5-10 minutes due to the reported event.Patient outcome is reported as fine.No further information is available.This report is for one (1) trochanteric fixation nail screw inserter/extractor.This is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part # 357.428 lot # 3l42250 manufacturing site: haegendorf release to warehouse date: march 26, 2019 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the inspection has shown that both prongs at the forefront of the instrument are strongly worn, the edges of the prongs are rounded and at the inside of the prongs are strong impression marks visible.Otherwise is the device in a good condition with no visible damages.Functional testing: in the received condition is the device not functional as required anymore as with the damaged prongs a proper connection with the counterpart wont be possible.Dimensional inspection: the relevant dimensions cannot be verified anymore due to the damages.Document/specification review: the review of the manufacturing documents has shown that the device did pass the final inspection without any issue, there was no deviation regarding dimensions or functionality.Investigation conclusion: the complaint is rated as confirmed due to the visible damages at both prongs of the device.During the performed evaluation no manufacturing related issue could be detected, the visible damages were clearly caused post-manufacturing.Based on the provided information it is not possible to determine the exact cause of the damage.The strong impression marks at the inside of the prong are an indication for a mechanical overload.It can only be assumed that the device was once not fully attached onto the neck screw during insertion or extraction while force was applied on the handle.By this the force would be applied onto the prongs instead of the hexagon as designed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11077057
Report Number8030965-2020-09981
Device Sequence Number14136105
Product Code HSB
UDI-Device Identifier07611819456945
UDI-Public(01)07611819456945
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.428
Device Lot Number3L42250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1